# SDR 20000417SH007

- Difficulty date: March 2, 2000
- Submitted: April 17, 2000
- Operation: General aviation
- Aircraft: N8159B
- Make and model: Piper PA-32R-301
- Aircraft serial: 32R8013061
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 6703706
- Condition: Cracked
- Location: Mlg
- Part time: 3,351 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSPECTION, CRACKS WERE FOUND IN BOTH MLG STRUT ASSEMBLIES NEAR THE AXLE BOLT HOLES (BOTH TOP) NEAR BOLT HEADS.  THE CRACKS ARE IN THE OUTSIDE WALLS WHERE THE METAL IS THE THINNEST.  THIS AIRCRAFT HAS NO ACCIDENT HISTORY OR ANY HARD LANDINGS.  PAINT REMOVED AND A 10X MAGNIFYING GLASS WERE REQUIRED.  (X)
